Statins: Trust your doctor’s advice

Statins: Trust your doctor’s advice


Monday 18 November 2013

thumbnail

There is clear medical evidence that for many patients, Statins can assist in reducing the risk of strokes and heart attacks.

 

The Australian Medical Association (WA) at the weekend urged patients on Statins not to change their medication or stop taking them without consulting their doctor first in a full-page ad in the West Australian.

 

The plea comes after reports of high-risk patients dumping their medication after viewing ABC’s controversial Catalyst program last month.

 

AMA (WA) President Dr Richard Choong said that prescribing medication was a complex procedure that involved a number of variables, and that basing a patient’s medical needs off the advice given on a television programme was extremely dangerous

 

“When it comes to getting advice on the medication you need, your GP should be your first port-of-call.

 

“Basing your medical needs on second-hand information from dubious sources is extremely dangerous, and we don’t want people stopping their medication without thinking of the potentially lethal consequences,” Doctor Choong said.

 

The AMA (WA)’s plea has been backed by a number of organisations, including the Heart Foundation of Australia and the National Stroke Foundation.

Have Your Say

Should Australia follow Britain's decision to implement a tax on sugary drinks?




View Results

Loading ... Loading ...
Why I Joined the AMA (WA)...
"I joined the AMA for all the advocacy work that is done. It is great to be part of an organisation that supports and assists doctors in training in many aspects of their work."
Dr Sarah Strathie Page
Dr Sarah Strathie Page
Blog
Let’s make our hospitals healthy again
Dr David Oldham
Wednesday, 26th April 2017

Several years ago, the Department of Health adapted a motto that included “Healthy Hospitals, Healthy Staff”.   A few reconfigurations later, and some say they have never seen our hospitals or staff, looking sicker. So, what are the main factors …